Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
165 Doctors are Online

What causes soreness and pain on the penis?

DOCTOR OF THE MONTH - Dec 2013
Dec 2013
User rating for this question
Excellent
Answered by

Dermatologist
Practicing since : 2002
Answered : 4166 Questions
Question
For several days or a week, my penis (more of the head area) has been sore (I am not circumcised) and it is painful to pull the foreskin back when I need to pee. Seems the head is swollen. I feel certain this is from masturbating because I know this started after masturbating on two succeeding days and fairly rough or strong masturbation. I am married but we don't have sex any more. In fact we have not had sex since 1997 - this year we will have been married 50 years:( I try to keep the area very clean and through out the day use Baby Wipes and have been applying maximum strength Cortisone (over the counter). This seems to help ease the pain and the swelling somewhat.
Posted Mon, 17 Mar 2014 in Skin Hair and Nails
 
 
Answered by Dr. Sanjay Kumar Kanodia 56 minutes later
Brief Answer: Kindly elaborate and send pictures Detailed Answer: Hello, Welcome and thanks for posting your query to the forum. I understand your concenr for soreness on penis and accompanied pain. There are few important causes of soreness and pain on the penis including fungal infection, contact dermatitis, herpes genitalis, lichen planus and many times as normal natural process also. To diagnose the exact entity can you please answer few important things: -How the soreness and pain started- was it bit itchy first and then become sore or is it sore form the beginning. - Which part of the penis are the rashes present ( shaft, foreskin, glans) - Do you have burning sensation when you pass urine? - Do you have any pus discharge from your urethra? -Have you noticed any ulcerations ( wounds)? -Have you had sexual exposure prior to onset of soreness? If yes, was it protected( with a condom) or unprotected? -Since how long you have diabetes? - Are you applying cortisone cream as self medicated application or under the guidance of doctor. It would be better if you can send few good pictures of the area so that I can analyze it better. For that you have a feature to upload images by yourself at the right side of the query page. Or else, you can send as an attachment to YYYY@YYYY with the subject as "Attn: Dr. Sanjay Kumar Kanodia). Hope to hear soon from your side. Wish you good health. Regards. Dr Sanjay Kumar Kanodia MD (Dermatology & Sexually Transmitted Diseases)
Above answer was peer-reviewed by
 
Follow-up: What causes soreness and pain on the penis? 1 hour later
-How the soreness and pain started- was it bit itchy first and then become sore or is it sore form the beginning. Sore at first and now sore and itchy together. - Which part of the penis are the rashes present ( shaft, foreskin, glans) I haven't seen a rash primarily because due to begin overweight I am unable to make a good examination. - Do you have burning sensation when you pass urine? No. - Do you have any pus discharge from your urethra? No. -Have you noticed any ulcerations ( wounds)? No. -Have you had sexual exposure prior to onset of soreness? If yes, was it protected( with a condom) or unprotected? No sex before. Have not had sex/intercourse since 1997. -Since how long you have diabetes? About 3 or 4 years. - Are you applying cortisone cream as self medicated application or und Self medicated.
 
 
Answered by Dr. Sanjay Kumar Kanodia 57 minutes later
Brief Answer: "candidal (fungal) infection" with "steroid abuse" Detailed Answer: Hello, Thanks for sending the important details along with pictures. After reading your complete query with diligence and analyzing the pictures I can make out that you are suffering from "candidal (fungal) infection" of the glans penis area along with "steroid abuse" (side effects and dependence of cortisone cream). Before I proceed to your condition, let you understand some medical facts- Fungal infections are common type of infections which can affect anybody at any site. But more commonly it affects the areas which are moist areas with diabetes to be most important factor for growth (as in your case). More specifically this is related to the hygiene especially in uncircumcised males. It is more common to find moist area at glans penis and frenulum (skin covering the glans penis) area which favors the growth of fungus. Along with the fungus there are side effects due to self application of steroid cream. Though cortisone is mild steroid but on long term self application it can cause dependence. On withdrawal of the cream there is appearance of the soreness and rashes due to thinning of the skin. For the betterment kindly follow the suggestion below: - Keep your self away from hot and humid climate. - Take two times bath. - Wear cotton clothes and cotton undergarments to be changed two times a day. Do not wear any synthetic or tight garments. - Do cold compression or warm water compresses according to the weather condition. - Do not sit continuously for long hours. -Stop the application of cortisone cream otherwise it can cause further problems. -If I were your dermatologis then I would have suggested you to apply anti-fungal creams such as “clotrimazole” or "Sertaconazole" or "Amorolfine ". - I would have suggested you to take oral anti histamine like loratadine or levocetrizine two times a day under medical advise if there is moderate to severe itching is present. -Don't try to scratch or rub the area as can lead to further aggravation of the problem. - Reduce your weight if it is on higher side. - Keep your sugar under control. You can follow the above regimen for 3-4 weeks and if benefit occurs can follow the. If the rash still persists then can go for blood investigation to check for your sugar status. I hope these information's will help you. If you have further queries I will be happy to help or if not then can close the query and rate the answer. "Wish you good health and early recovery from the problem" Regards. Dr Sanjay Kumar Kanodia MD (Dermatology & Sexually Transmitted Diseases)
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Medical Procedures
Medical Topics

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor